Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Severe chest pain. Taking prilosec acid reducer. EKG, X-ray normal, high WBC, low potassium. Side effects of medication?

My daughter went into ER with chest pain age 23 over worked college student no drugs no drinking She takes Prilosec OTC Acid Reducer, 20.6mg one daily been on it for a month now. EKG was normal and x ray normal her WBC 10.0 over the top range of 9.0 Here Potassium 3.2 over low range of 3.5 They say she had Costochondrities , and low Potassium their is a word for it I forgot. Told us pain can be a viral infection going around, she was giving Potassium pills and a NSAID for pain. Could Prilosec have cause the low potassium, is 3.2 to worry about. We had to go back into the ER when we saw they left the IV in her
Asked On : Fri, 18 May 2012
Answers:  1 Views:  105
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Welcome to Healthcare Magic,

There is no relation to usage of Prilosec OTC with low-potassium.
Low potassium propably due to her dehydration or any vomiting.

Better you repeat serum electrolytes once again, if its still low then consult your treating Physician.

Answered: Mon, 22 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor